Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 56, NWS Wichita, KS

May 19, 2013Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 19, 2013, 4:29 AM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2013, 4:29 AM CDT (09:29 UTC)
Expired
May 19, 2013, 5:15 AM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2013-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2013-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4455 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WUUS53 KICT 190929
SVRICT
KSC019-125-191015-
/O.NEW.KICT.SV.W.0056.130519T0929Z-130519T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
429 AM CDT SUN MAY 19 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 515 AM CDT

* AT 427 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  ELGIN...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...ELGIN...CHAUTAUQUA...PERU...CANEY...HAVANA...HALE...ELK
  CITY AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9651 3730 9627 3730 9584 3699 9586
TIME...MOT...LOC 0929Z 222DEG 38KT 3700 9636

HAIL...1.00IN
WIND...60MPH

$$
3 follow-up statements
820 
WWUS53 KICT 190944
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
444 AM CDT SUN MAY 19 2013

KSC019-125-191015-
/O.CON.KICT.SV.W.0056.000000T0000Z-130519T1015Z/
MONTGOMERY KS-CHAUTAUQUA KS-
444 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA AND WESTERN MONTGOMERY COUNTIES UNTIL 515 AM CDT...

AT 441 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEDAN...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAVANA...HALE AND ELK CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9639 3730 9627 3730 9584 3699 9586
TIME...MOT...LOC 0945Z 222DEG 52KT 3717 9613

HAIL...1.00IN
WIND...60MPH

$$
233 
WWUS53 KICT 191002
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
502 AM CDT SUN MAY 19 2013

KSC019-191012-
/O.CAN.KICT.SV.W.0056.000000T0000Z-130519T1015Z/
CHAUTAUQUA KS-
502 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3705 9596 3706 9597 3729 9596 3730 9595
      3730 9584 3699 9586 3699 9596
TIME...MOT...LOC 1002Z 227DEG 42KT 3727 9589

$$

KSC125-191015-
/O.CON.KICT.SV.W.0056.000000T0000Z-130519T1015Z/
MONTGOMERY KS-
502 AM CDT SUN MAY 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
MONTGOMERY COUNTY UNTIL 515 AM CDT...

AT 500 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELK CITY...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN MONTGOMERY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3705 9596 3706 9597 3729 9596 3730 9595
      3730 9584 3699 9586 3699 9596
TIME...MOT...LOC 1002Z 227DEG 42KT 3727 9589

HAIL...1.00IN
WIND...60MPH

$$
919 
WWUS53 KICT 191010
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
510 AM CDT SUN MAY 19 2013

KSC125-191019-
/O.EXP.KICT.SV.W.0056.000000T0000Z-130519T1015Z/
MONTGOMERY KS-
510 AM CDT SUN MAY 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTGOMERY COUNTY WILL
EXPIRE AT 515 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3705 9596 3706 9597 3729 9596 3730 9595
      3730 9584 3699 9586 3699 9596
TIME...MOT...LOC 1009Z 227DEG 42KT 3732 9581

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:21 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 19, 3:21 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
321 AM CDT SUN MAY 19 2013

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 320 AM CDT SUN MAY 19 2013

FORECAST HIGHLIGHT (MAJOR): SVR TSRA POTENTIAL REMAINS HIGH FOR MOST
AREAS ALONG & E OF I-135 THIS AFTERNOON & TONIGHT.

UPR-DECK TROF THAT WAS DIGGING OVER GREAT BASIN EARLY SAT MORNING IS
BEHAVING MUCH AS EXPECTED BY TAKING ON STRONG NEGATIVE TILT FROM THE
CNTRL ROCKIES TO THE OK/TX PANHANDLES. THIS NEGATIVELY-TILTED UPR TROF
WILL CONTINUE TO PLAY MAJOR ROLE IN THE DEVELOPMENT OF EXCEPTIONALLY
POWERFUL SVR TSRA (ESPECIALLY OVER SE KS WHERE BETTER POSITIONED UNDER
PRONOUNCED UPR DIFFLUENCE ENHANCED BY LEFT EXIT REGION OF 60-70 KT JET
STREAK ROUNDING BASE OF THE TROF. IN RESPONSE THE SFC CYCLONE SITUATED
OVER WRN KS WILL PUSH E/NE TOWARD CNTRL KS WHICH WOULD ENABLE A STRONG
SFC DRY LINE DRAPED ACROSS ERN NM TO PUSH E ACROSS THE PANHANDLES. THE
EWD PROGRESS OF THE DRY LINE WILL HAVE TO BE WATCHED CLOSELY. OVER THE
ERN PLAINS HIGH OCTANE SFC-850MB FUEL WILL SPREAD NW & NE RESPECTIVELY
ACROSS SE KS. THE GRADUALLY DISSIPATING EARLY MORNING TSRA COUPLED
WITH SFC HEATING WOULD DEFINITELY INDUCE FURTHER DESTABILIZATION. THE
CAPES FORECAST BY THE NAM & ESPECIALLY THE GFS OF 2500-4000 J/KG
COUPLED WITH THE INCREASED SHEAR SHOULD EASILY PROMOTE SUPERCELLULAR
DEVELOPMENT WITH THE DESTRUCTIVE HAIL & TORNADOES THE PRIMARY THREATS
THIS AFTERNOON & EARLY THIS EVENING. LIKE LAST NIGHT...THE PRIMARY
THREAT SHOULD TRANSITION TO DAMAGING WINDS & WITH PRECIPITABLE WATERS
INCREASING TO 125-150% OF NORMAL THE ++RA POTENTIAL WOULD ALSO
INCREASE OVER SE KS.

ON MONDAY...WITH DEEP CYCLOGENESIS HAVING ALREADY ENSUD OVER NEBRASKA
& SD THE SFC FRONT MAY STALL AS IT APPROACHES CNTRL KS. AS SUCH +TSRA
ARE LIKELY TO INCREASE OVER SE KS MON AFTERNOON & NGT. THE POTENTIAL
FOR FLOODING WOULD CERTAINLY INCREASE OVER SE KS. IN FACT A FLOOD
WATCH MAY BE REQUIRED FOR SE KS MON NGT. AS THE NRN PLAINS CYCLONE
OCCLUDES TUE MORNING DEEPENING SW-WLY FLOW SHOULD ENABLE SHRA/TSRA TO
END OVER SE KS TUE AFTERNOON.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 320 AM CDT SUN MAY 19 2013

AFTER A 2-DAY INTERMISSION SCT -SHRA/-TSRA SHOULD RETURN TO THE REGION
WED NGT WITH CHANCES STEADILY INCREASING FROM THU ONWARD. THE CULPRIT
IS A 2ND MID-LVL SHORTWAVE THAT'LL MOVE SE AROUND THE BASE OF THE MID
LVL LOW. WITH THIS SCENARIO HAVING CHANGED LITTLE OVER THE PAST 3-4
RUNS THE INHERITED FORECAST HAS BEEN KEPT INTACT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1158 PM CDT SAT MAY 18 2013

ANTICIPATING HIT-AND-MISS SCATTERED SHOWERS AND THUNDERSTORMS TO
CONTINUE AFFECTING THE REGION THROUGH THE OVERNIGHT...DUE TO LOW-
LEVEL WARM/MOIST ADVECTION AHEAD OF SHORTWAVE APPROACHING FROM THE
SOUTHWEST. THE STRONGEST CORES WILL BE CAPABLE OF DIME SIZE HAIL
AND LOCALLY HEAVY RAIN. ADDITIONALLY...THINKING MVFR TO
POTENTIALLY IFR CIGS AND MVFR VSBYS WILL DEVELOP ACROSS THE AREA
TOWARD DAWN DUE TO MOIST LOW-LEVELS AND DIURNAL COOLING. ANOTHER
ROUND OF THUNDERSTORMS WILL AFFECT KICT AND ESPECIALLY KCNU
TOMORROW AFTERNOON/EVENING AS A COLD FRONT APPROACHES FROM THE
NORTHWEST.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    88  60  81  58 /  50  30  30  40
HUTCHINSON      84  59  81  55 /  50  20  20  30
NEWTON          87  60  79  57 /  60  30  30  30
ELDORADO        86  62  81  59 /  60  50  40  50
WINFIELD-KWLD   87  63  82  60 /  60  50  40  60
RUSSELL         81  54  78  53 /  40  10  20  20
GREAT BEND      81  55  78  53 /  40  10  20  20
SALINA          83  58  80  53 /  50  20  20  30
MCPHERSON       84  59  80  55 /  50  20  20  30
COFFEYVILLE     85  65  83  62 /  60  80  60  90
CHANUTE         85  65  82  61 /  70  80  50  80
IOLA            85  65  82  61 /  70  80  50  80
PARSONS-KPPF    85  65  82  62 /  70  80  60  90

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ES
Hazardous weather outlook, May 19, 4:05 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
405 AM CDT SUN MAY 19 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-200915-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
405 AM CDT SUN MAY 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

EXCEPTIONALLY POWERFUL SEVERE THUNDERSTORMS CAPABLE OF DESTRUCTIVE
HAIL AS LARGE AS BASEBALLS...A FEW TORNADOES THAT MAY BE STRONG
AND DAMAGING 70 TO 80 MPH WINDS ARE LIKELY OVER AREAS EAST OF I-135
THIS AFTERNOON AND TONIGHT...ESPECIALLY OVER SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS...CAPABLE OF BOTH HALF DOLLAR-SIZED HAIL AND
DAMAGING WINDS AROUND 60 MPH...ARE LIKELY OVER SOUTHEAST KANSAS
MONDAY AFTERNOON AND MONDAY NIGHT. IN ADDITION...VERY HEAVY RAINS
ARE LIKELY THAT MAY CAUSE FLOODING. SCATTERED THUNDERSTORMS ARE
POSSIBLE OVER CENTRAL AND ESPECIALLY SOUTH-CENTRAL KANSAS...A FEW
OF WHICH MAY PRODUCE SMALL HAIL.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS VERY LIKELY THIS AFTERNOON AND
TONIGHT...ESPECIALLY OVER SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
(LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES

In the hours before

Local storm report, May 18, 10:41 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1041 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     NICKERSON               38.15N 98.09W
05/18/2013  M90 MPH          RENO               KS   AMATEUR RADIO

&&

VJP
Local storm report, May 18, 11:10 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1110 PM CDT SAT MAY 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     HAIL             10 NW RUSSELL           38.99N 98.99W
05/18/2013  E1.00 INCH       RUSSELL            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED DIME TO QUARTER SIZED HAIL. TIME
            IS APPROXIMATED WITH RADAR.

0845 PM     HAIL             NASHVILLE               37.44N 98.42W
05/18/2013  E0.88 INCH       KINGMAN            KS   LAW ENFORCEMENT

            PENNY TO NICKEL SIZED HAIL REPORTED TO KINGMAN COUNTY
            DISPATCH.

0850 PM     TSTM WND GST     5 SSE PLEVNA            37.91N 98.27W
05/18/2013  E60.00 MPH       RENO               KS   TRAINED SPOTTER

0852 PM     TSTM WND GST     ABBYVILLE               37.97N 98.20W
05/18/2013  E60.00 MPH       RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED 50 TO 60 MPH WIND GUST AT
            ABBYVILLE.

0905 PM     TSTM WND GST     NICKERSON               38.15N 98.09W
05/18/2013  M90.00 MPH       RENO               KS   AMATEUR RADIO

0905 PM     TSTM WND DMG     NICKERSON               38.15N 98.09W
05/18/2013                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS AN 8 INCH TREE DOWN ON K96 AT
            NICKERSON.

0905 PM     TSTM WND DMG     NICKERSON               38.15N 98.09W
05/18/2013                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS AN ABANDONED TRAILER WAS BLOWN
            OVER. TIME WAS ESTIMATED BASED ON RADAR.

0905 PM     TSTM WND DMG     NICKERSON               38.15N 98.09W
05/18/2013                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DOWNED POWER LINES IN
            NICKERSON.

&&

KRC
Special weather statement, May 19, 12:13 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT SUN MAY 19 2013

KSZ098-190545-
CHAUTAUQUA-
1213 AM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHAUTAUQUA COUNTY...

AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR SEDAN...AND MOVING NORTH AT 35
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3728 9624 3722 9602 3701 9615 3706 9636
TIME...MOT...LOC 0513Z 195DEG 32KT 3712 9622

CARUSO
Special weather statement, May 19, 1:00 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT SUN MAY 19 2013

KSZ069-083-092-093-190645-
BUTLER-COWLEY-SEDGWICK-SUMNER-
100 AM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...COWLEY...SEDGWICK AND SUMNER
COUNTIES...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OF 40 TO 50 MPH FROM COLLAPSING THUNDERSTORMS...OVER
SUMNER AND COWLEY COUNTIES. THESE STRONG WINDS MAY MOVE INTO EXTREME
SOUTHERN SEDGWICK AND BUTLER COUNTIES THROUGH 130 AM.

&&

LAT...LON 3701 9771 3745 9768 3760 9652 3699 9665
TIME...MOT...LOC 0559Z 220DEG 32KT 3736 9720
Special weather statement, May 19, 2:18 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 AM CDT SUN MAY 19 2013

KSZ049-051-190745-
MCPHERSON-SALINE-
218 AM CDT SUN MAY 19 2013

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MCPHERSON AND SALINE COUNTIES...

AT 213 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LINDSBORG...OR 10 MILES NORTH OF
MCPHERSON...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3863 9736 3857 9737 3842 9762 3856 9778
      3879 9750
TIME...MOT...LOC 0718Z 231DEG 35KT 3855 9760

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:10 PM CDTTornado Warning Tornado observedICTRussell50 min
May 18, 8:11 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno64 min
May 18, 8:15 PM CDTTornado Warning Tornado observedICTBarton45 min
May 18, 8:28 PM CDTSevere Thunderstorm WarningICTBarton, Rice62 min
May 18, 8:36 PM CDTSpecial Weather StatementICTEllsworth, Lincoln, Russell54 min
May 18, 8:55 PM CDTSevere Thunderstorm WarningICTLincoln65 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno59 min
May 19, 12:13 AM CDTSpecial Weather StatementICTChautauqua32 min
May 19, 1:00 AM CDTSpecial Weather StatementICTCowley, Sumner45 min
May 19, 2:18 AM CDTSpecial Weather StatementICTSaline27 min
May 19, 5:05 AM CDTSpecial Weather StatementICTWilson25 min
May 19, 5:33 AM CDTSpecial Weather StatementICTLabette27 min
May 19, 1:40 PM CDTSpecial Weather StatementICTSaline35 min
May 19, 2:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman49 min
May 19, 2:54 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 19, 3:00 PM CDTSpecial Weather StatementICTSaline30 min
May 19, 3:00 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice45 min
May 19, 3:05 PM CDTTornado WarningICTKingman, Sedgwick, Sumner25 min
May 19, 3:15 PM CDTSevere Thunderstorm WarningICTHarper, Sumner45 min
May 19, 3:25 PM CDTTornado Warning EmergencyTornado observedICTSedgwick50 min
May 19, 3:55 PM CDTTornado WarningICTSumner50 min
May 19, 3:59 PM CDTTornado WarningICTButler, Harvey, Sedgwick46 min
May 19, 4:15 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner45 min
May 19, 4:27 PM CDTSevere Thunderstorm WarningICTChase, Marion48 min
May 19, 4:31 PM CDTSevere Thunderstorm WarningICTSedgwick44 min
May 19, 4:32 PM CDTSpecial Weather StatementICTMcPherson28 min
May 19, 4:36 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood54 min
May 19, 4:40 PM CDTAreal Flood WarningICTSedgwick5 hr
May 19, 4:40 PM CDTTornado WarningICTSumner35 min
May 19, 4:43 PM CDTTornado WarningICTButler, Cowley, Sumner47 min
May 19, 4:50 PM CDTSevere Thunderstorm WarningICTButler, Harvey40 min
May 19, 5:07 PM CDTSevere Thunderstorm WarningICTCowley38 min
May 19, 5:14 PM CDTSevere Thunderstorm WarningICTSumner46 min
May 19, 5:15 PM CDTSevere Thunderstorm WarningICTMarion45 min
May 19, 5:20 PM CDTSevere Thunderstorm WarningICTKingman55 min
May 19, 5:24 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood66 min
May 19, 5:35 PM CDTTornado WarningICTCowley, Sumner40 min
May 19, 6:03 PM CDTSpecial Weather StatementICTMcPherson27 min
May 19, 6:04 PM CDTSpecial Weather StatementICTReno26 min
May 19, 6:11 PM CDTSevere Thunderstorm WarningICTReno49 min
May 19, 6:17 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood58 min
May 19, 6:20 PM CDTSevere Thunderstorm WarningICTWoodson40 min
May 19, 6:23 PM CDTSpecial Weather StatementICTHarvey37 min
May 19, 6:25 PM CDTSpecial Weather StatementICTMcPherson35 min
May 19, 6:30 PM CDTSevere Thunderstorm WarningICTCowley45 min
May 19, 6:54 PM CDTTornado WarningICTChautauqua, Cowley, Elk36 min
May 19, 6:57 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson48 min
May 19, 6:58 PM CDTSpecial Weather StatementICTRussell32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.